Get your Health question answered in 3 easy steps

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Recurrent itchy rash with raised lumps under breast. Using cortizone cream. How to get rid of this?

Answered by
Dr.
Dr. Sujoy Khan

Allergist and Immunologist

Practicing since :1999

Answered : 584 Questions

default
Posted on Wed, 6 Feb 2013 in Skin Rash
Question: I have symptoms very similar to scapes. low red itchy bumps in clusters mostly under my breasts, around my belly button, in armpits, and at the back of my knees, and down my spine. Now, I was once diagnosed with scabies 10 years ago and the put on the ointment and the rash became inflamed and i ended up with an infection and never really knew if it was scabies initially or not. ever since then i continued to have a bump or two around my ankles, but not flair ups. two months ago I started to get increasing amounts of red bumps between my breasts near where one doctor said I have patches of tinea vesicular. These few bumps over the last two months have gotten progressively worse and now im VERY uncomfortable. cortizone cream helps with the itch, but hasn't kept it from growing and spreading. My husband has something similar that is reaccuring on his stomach and inner forearms, but only comes at winter time. Our 4 year old sleeps in our bed with us most nights and doesn't have any marks at all, which makes me think its not scabies. I am under a lot of stress, it is the dead of winter., please give me some feed back or steps to try. Ive shone two general practitioners and neither could give me any advice. I don't have health care, so seeing a dermatologist seems impossible. Help?
doctor
Answered by Dr. Sujoy Khan 3 hours later
Hello,

Your symptoms of recurrent itchy skin rash, with raised areas (lumps) under the skin that stays for a few hours (and sometimes longer) is consistent with urticaria.
This is NOT an allergy and although concomitant fungal infections in areas where you sweat more are possible, the rest of the areas would be urticaria.

Underlying diabetes, thyroid problems, altered liver function tests can be causes of urticaria but in most patients the cause remains unidentified. Infections, such as urinary tract and chest, trigger urticaria in adults ad children, so this might be the case with you.

Long acting antihistamines 180mg allegra for 3 months is recommended.

Best Wishes.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sujoy Khan 8 hours later
I am prone to hives, but this rash seems very different. The bumps are more on the surface and are slightly scaley. And they are more like bug bites, but in places that Ive had them longer they start to cluster together.
I suppose it could be hives, but is there something else it could be? And Ive showed it to two doctors last month when it was smaller, one dismissed it, and the other thought scabies. Is there a test that can be done, or can I use the scabies ointment to see if thats what it is? but if it was scabies, wouldn't my daughter have it?
doctor
Answered by Dr. Sujoy Khan 2 hours later
Hello,
Yes scabies is highly infective, so by this time all of you would have had it.

If you itch and scratch on the hives, they tend to scale after a time due to the physical pressure (physical urticaria). Clustering of the hives is a feature of urticaria, and not of fungal infections.

You can try applying some calamine lotion on the rash to see the effect. If the redness and itch disappears, it is a feature of urticaria. Unfortunately there is no single test that defines the condition.
There are several antihistamines, but allegra is the long-acting one at 180mg. There is also cetirizine 10mg but twice daily is recommended at the start.

Best Wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication

Recent questions on  Fungal infection

doctor1 MD

Good day. I have noticed a strongish smell after urinating. The pharmacist said its either a fungal or bacterial infection. Diflucan was suggested, but that would only sort out a fungal infection not a bacterial?? i had been on antibiotics a while ago and my life is very stressful right now due to my mother being ill. In the past I would use Diflucan after antibiotics to get rid of the candida which antibiotics cause. NOw there is only a smell of the urine but no actual discharge.

doctor1 MD

I have a dermatology issue. The skin on my fingers crack. I live in Maine and have suffered from chap fingers all my life. But now it seems to affect my thumbs. During the year, when my hands are clear. A calous will appear. And the skin will peal, and the layers of skin will continue till they eventually bleed. Right now both thumbs are affected. I thought it might be a fungal infection. It could be a contact alegy? The only relief I get is by using tape. Help?

doctor1 MD

Dear Dr. I started feeling some irritation and pain in my anus 4-5 days back. It was occurring after morning stool. After a day I started feeling irritation in my aus and near by the whole day and was not able to sit properly which is occuring till now. In morning it bleeded and paining. the skin near anus area has dried up and irritating me. Is it piles or some fungal infection ?

doctor1 MD

hi doc . my name is alvin .when i was 15 i had fungal infection in my inner thighs .i have used some medicines at that time now there is no infection but the skin there became darker is there any surgical method to get rid of this.already i have applied too much ointments in that area and i am dissapointed.please help me in this

doctor1 MD

My daughter is overseas and has asked about a rash she has developed: First one, now two, salmon-colored slightly raised patches of approximately 2 and 3 centimeters, respectively. One is just anterior to her left axilla, the other is on her...

doctor1 MD

My ESR Test Result: 30mm/hr in 1st hour and 2nd hour 60mm/hr why it’s come like can you please explain. Last 2 weeks on word i ma getting itching .what the reason The doctor has started working on your question. Once the doctor submits the answer,...

doctor1 MD

Hi Doctor, The inner skin of my thighs are becoming black and with small hard pimples . Please advise some medications as one of the pimple is paining and during itching has got open as well